Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 68, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Sep 13, 2011, 3:08 PM CDT. It took effect at Sep 14, 2011, 1:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2011, 3:08 PM CDT (20:08 UTC)
- In effect from
- Sep 14, 2011, 1:00 PM CDT
- Expired
- Sep 15, 2011, 1:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
454 WHUS73 KMKX 132008 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 PM CDT TUE SEP 13 2011 ...NORTHWEST WINDS TO INCREASE IN WAKE OF COLD FRONT... .A TIGHT PRESSURE GRADIENT WILL SET UP FROM WEDNESDAY INTO THURSDAY IN THE WAKE OF A COLD FRONT THAT PASSES THROUGH LATE TONIGHT INTO WEDNESDAY MORNING. THIS WILL LEAD TO GUSTY NORTHWEST WINDS THAT WILL EVENTUALLY TURN NORTHERLY THURSDAY. LMZ643>646-140415- /O.NEW.KMKX.SC.Y.0068.110914T1400Z-110916T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 308 PM CDT TUE SEP 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 7 PM CDT THURSDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS WEDNESDAY TURNING NORTH 10 TO 20 KNOTS WEDNESDAY NIGHT INTO THURSDAY. * WAVES: BUILDING TO 2 TO 4 FEET WEDNESDAY AND 3 TO 5 FEET WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
245 WHUS73 KMKX 140230 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 PM CDT TUE SEP 13 2011 ...NORTHWEST WINDS TO INCREASE IN WAKE OF COLD FRONT... .A TIGHT PRESSURE GRADIENT WILL SET UP FROM WEDNESDAY INTO THURSDAY IN THE WAKE OF A COLD FRONT THAT PASSES THROUGH LATE TONIGHT INTO WEDNESDAY MORNING. THIS WILL LEAD TO GUSTY NORTHWEST WINDS THAT WILL EVENTUALLY TURN NORTHERLY THURSDAY. LMZ643>646-141030- /O.CON.KMKX.SC.Y.0068.110914T1400Z-110916T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 930 PM CDT TUE SEP 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 7 PM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 7 PM CDT THURSDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS WEDNESDAY TURNING NORTH 10 TO 20 KNOTS WEDNESDAY NIGHT INTO THURSDAY. WIND GUSTS TO 25 KNOTS. * WAVES: BUILDING TO 2 TO 4 FEET WEDNESDAY AND 2 TO 5 FEET WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
584 WHUS73 KMKX 140851 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 AM CDT WED SEP 14 2011 ...NORTHWEST WINDS TO INCREASE TODAY IN WAKE OF PASSING COLD FRONT... .A SECOND STRONG COLD FRONT WILL PASS ACROSS SOUTHERN LAKE MICHIGAN EARLY THIS MORNING. NORTHWEST WINDS IN ITS WAKE ALONG WITH A GRADUALLY TIGHTENING PRESSURE GRADIENT WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS LATER TODAY AND TONIGHT. THESE INCREASING WINDS WILL CAUSE WAVES TO INCREASE TO OVER 4 FEET AT TIMES...ESPECIALLY AWAY FROM SHORE. THE WINDS AND WAVES WILL GRADUALLY DIMINISH LATER TONIGHT AND THURSDAY. LMZ643>646-141700- /O.EXT.KMKX.SC.Y.0068.110914T1800Z-110916T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 351 AM CDT WED SEP 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THURSDAY. * WINDS: WEST TO NORTHWEST WINDS WILL INCREASE TO 10 TO 20 KNOTS THIS MORNING...WITH GUSTS TO 25 KNOTS THIS AFTERNOON. * WAVES: BUILDING TO 3 TO 5 FEET THIS AFTERNOON OR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
483 WHUS73 KMKX 141701 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1201 PM CDT WED SEP 14 2011 ...NORTHWEST WINDS TO INCREASE TODAY IN WAKE OF PASSING COLD FRONT... .NORTHWEST WINDS IN THE WAKE OF A COLD FRONT WITH A GRADUALLY TIGHTENING PRESSURE GRADIENT WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS LATER TODAY AND TONIGHT. THESE INCREASING WINDS WILL CAUSE WAVES TO INCREASE TO OVER 4 FEET AT TIMES...ESPECIALLY AWAY FROM SHORE. THE WINDS AND WAVES WILL GRADUALLY DIMINISH LATER TONIGHT AND THURSDAY. LMZ643>646-150115- /O.CON.KMKX.SC.Y.0068.110914T1800Z-110916T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1201 PM CDT WED SEP 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS * WAVES: BUILDING TO 3 TO 5 FEET THIS AFTERNOON OR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
055 WHUS73 KMKX 141921 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 221 PM CDT WED SEP 14 2011 ...NORTHWEST WINDS TO BECOME NORTHERLY ON THURSDAY... .NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE IN THE WAKE OF A DEPARTED COLD FRONT. THESE WINDS WILL CAUSE WAVES TO INCREASE TO OVER 4 FEET AT TIMES...ESPECIALLY AWAY FROM SHORE. THE WINDS AND WAVES WILL GRADUALLY DIMINISH LATER THURSDAY. LMZ643>646-150330- /O.CON.KMKX.SC.Y.0068.000000T0000Z-110916T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 221 PM CDT WED SEP 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS TURNING NORTH 10 TO 20 KNOTS THURSDAY. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
322 WHUS73 KMKX 150225 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 925 PM CDT WED SEP 14 2011 ...BRISK NORTHERLY WINDS AND HIGH WAVES TONIGHT AND THURSDAY... .BRISK NORTHWEST WINDS WILL PREVAIL TONIGHT AND INTO THURSDAY DUE TO A MODEST PRESSURE GRADIENT BETWEEN STRONG LOW PRESSURE OVER EASTERN CANADA AND A POLAR HIGH APPROACHING FROM THE NORTHERN PLAINS. THESE WINDS WILL CAUSE WAVES TO INCREASE TO OVER 4 FEET AT TIMES...ESPECIALLY AWAY FROM SHORE. THE WINDS AND WAVES WILL GRADUALLY DIMINISH LATER THURSDAY AS THE HIGH MOVES OVERHEAD. LMZ643-644-151030- /O.EXT.KMKX.SC.Y.0068.000000T0000Z-110915T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 925 PM CDT WED SEP 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THURSDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS TURNING NORTH 10 TO 20 KNOTS THURSDAY. GUSTS TO 25 KNOTS TONIGHT THROUGH THURSDAY MORNING. * WAVES: BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-151030- /O.CON.KMKX.SC.Y.0068.000000T0000Z-110916T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 925 PM CDT WED SEP 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS TURNING NORTH 10 TO 20 KNOTS THURSDAY. GUSTS TO 25 KNOTS TONIGHT THROUGH THURSDAY MORNING. * WAVES: BUILDING TO 3 TO 5 FEET BY SUNRISE AND LASTING THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
322 WHUS73 KMKX 150847 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 AM CDT THU SEP 15 2011 ...BRISK NORTHWEST WINDS AND HIGH WAVES WILL DIMINISH TODAY... .COLD AIR FLOWING OVER THE RELATIVELY WARMER WATERS OF LAKE MICHIGAN AND A TIGHT PRESSURE GRADIENT RESULTED IN GUSTY NORTHWEST WINDS AND RESULTANT HIGH WAVES OVER THE NEAR SHORES OF LAKE MICHIGAN SINCE WEDNESDAY. THE CORE OF THE COLD AIR WILL BE SHIFTING OFF TO THE EAST TODAY. IN ADDITION...THE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN AS HIGH PRESSURE ADVANCES ACROSS WISCONSIN TOWARD LAKE MICHIGAN. HENCE WINDS AND WAVES WILL DIMINISH TODAY...FALLING BELOW SMALL CRAFT ADVISORY CRITERIA BY THIS AFTERNOON. THE STRONGEST WINDS AND HIGHEST WAVES WILL BE LOCATED TOWARD THE OPEN WATERS THIS MORNING. LMZ645-646-151700- /O.EXT.KMKX.SC.Y.0068.000000T0000Z-110915T1800Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 347 AM CDT THU SEP 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * WINDS: NORTHWEST 10 TO 20 KNOTS TURNING NORTH THIS MORNING WITH OCCASIONAL GUSTS TO 25 KNOTS. THE NORTH WINDS WILL DIMINISH TO 5 TO 15 KNOTS THIS AFTERNOON. * WAVES: 3 TO 6 FEET DIMINISHING TO 2 TO 4 FEET BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-151500- /O.EXT.KMKX.SC.Y.0068.000000T0000Z-110915T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 347 AM CDT THU SEP 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS: NORTHWEST 10 TO 20 KNOTS TURNING NORTH AND DECREASING TO 5 TO 15 KNOTS BY AFTERNOON. OCCASIONAL GUSTS TO 25 KNOTS OFF SHORE EARLY THIS MORNING. * WAVES: 3 TO 5 FEET DECREASING TO 2 TO 4 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 2:56 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 13, 2:56 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CDT TUE SEP 13 2011
.SHORT TERM...
.TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM.
SMOKE PLUME CURRENTLY AFFECTING EASTERN CWA AND WILL STRETCH THIS
INTO THE EVENING HOURS. IMPROVEMENT IN SURFACE VSBYS UPSTREAM IN
NRN WI AS SURFACE/850 TRAJECTORIES BECOME LESS FAVORABLE WITH
WINDS TURNING MORE WESTERLY AHEAD OF COLD FRONT. WOULD EXPECT THIS
CURRENT PLUME TO GET WHISKED OUT AS WINDS TURN MORE WESTERLY HERE
IN SOUTHERN WI. HIGH PRESSURE NOSING INTO WI WILL GIVE WAY TO COLD
FRONT LATER TONIGHT. FRONT IS ENTERING NORTHERN MINNESOTA WITH
NICE PRESSURE RISE AREA AND GUSTY WINDS IN THE WAKE OF THE FROPA.
STRONGEST COLD AIR ADVECTION OCCURS BETWEEN 12Z AND 18Z WED WITH
850 TEMPS SETTLING INTO 0-2C RANGE BY 00Z THURSDAY. BUFKIT
SOUNDINGS SHOW MOISTURE OF THE MID LEVEL VARIETY WITH STRONG UPPER
JET ON EASTERN SIDE OF PASSING UPPER TROUGH. LOW-LEVEL MOISTURE
NOT NOTED FROM EITHER BUFKIT OR MOS. 925 TEMPS SUPPORT U50S TO MID
60S AND MOS IMPLIES THIS AS WELL.
.LONG TERM...
.WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE HIGH.
COOL PERIOD IN WAKE OF 500 MB SHORT WAVE THAT ROTATES THROUGH
UPPER-LEVEL TROUGH THAT PROPAGATES THROUGH GREAT LAKES REGION.
MOST OF THE SHORT WAVE/S ENERGY STAYS NORTHEAST OF MY COUNTY
WARNING AREA /CWA/ OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN. WE
ONLY GET A BRUSHING EFFECT WITH MOSTLY CHANNELED VORTICITY.
THEREFORE WILL CONTINUE PREVIOUS FORECAST IDEA OF DRY THROUGH THIS
PERIOD.
1000-500 MB THICKNESS VALUES DROP TO 540 TO 546 DECIMETERS ON
THURSDAY...WITH SLOW RISE TO 549 THURSDAY NIGHT. A LARGE SURFACE
HIGH BECOMES CENTERED OVER WISCONSIN THURSDAY NIGHT. WEAK WINDS AND
CLEAR SKIES WILL ALLOW FOR FROST DEVELOPMENT...AND A FROST ADVISORY
WILL BE NEED TO BE ISSUED BY WEDNESDAY AFTERNOON OR EARLY THURSDAY
FOR THE THURSDAY NIGHT PERIOD. WE NOTICED THE NAM MOS /MET/ GUIDANCE
IS KICKING OUT A LOW OF 29 FOR MADISON LATE THURSDAY NIGHT. STRONG
INVERSION SHOULD SET UP...SO SOME ISOLATED FREEZING TEMPS ARE
POSSIBLE. WARMTH OF GROUND MAY FACTOR INTO THE EQUATION.
FORECAST MODELS SUGGEST THE LAKE-SHORE COUNTIES WILL HAVE LOW-LEVEL
MOISTURE MOVE IN FROM LAKE MICHIGAN LATE THURSDAY NIGHT WITH WEAK
EAST-SOUTHEAST WINDS. THUS LOCATIONS CLOSE TO LAKE MICHIGAN PROBABLY
WILL NOT HAVE FROST. SOMETHING TO CONSIDER ON LATER FORECAST SHIFTS.
ON FRIDAY...THE NAM AND CANADIAN MODELS KEEP A PROGRESSIVE SHORT
WAVE TROUGH... AND ASSOCIATED LIFT AND MOISTURE...SOUTH OF
WISCONSIN. GFS MODEL MOVES THE SHORT WAVE ACROSS NORTHERN WI...WHILE
THE ECMWF MODEL HAS IT OVER SOUTHERN WI. WILL GO WITH THE
NAM/CANADIAN SOLUTION.
.SATURDAY AND SUNDAY...FORECAST CONFIDENCE LOW TO MEDIUM.
FORECAST MODELS START TO DIFFER. CANADIAN AND ECMWF SUGGEST ONE LAST
SHORT WAVE DROPS SOUTHEAST ACROSS WI ON SATURDAY...WITH NO
PRECIPITATION. THIS IS FOLLOWED BY A RIDGE ALOFT OVER THE WESTERN
GREAT LAKES REGION...WHILE A TROUGH DIGS INTO THE WESTERN STATES.
HOWEVER...THE GFS BRINGS A SERIES OF SHORT WAVES THROUGH THE PLAINS
TO THE GREAT LAKES AREA WITH LESS OF A RIDGE. WILL LEAN TOWARD THE
CANADIAN SOLUTION...AND KEEP THINGS DRY IN MY CWA FOR SATURDAY
THROUGH 7 AM SUNDAY.
FOR SUNDAY AND SUNDAY NIGHT...BOTH THE GFS AND ECMWF GENERATE CHANCES
OF PRECIPITATION WITH LOW-LEVEL WARM AIR ADVECTION AND A COUPLE
SHORT WAVES AT 500 MB FINALLY REACHING THE WESTERN GREAT LAKES
REGION.
.MONDAY AND TUESDAY...FORECAST CONFIDENCE LOW.
BOTH GFS AND ECMWF GENERATE CHANCES OF PRECIPITATION MONDAY AND
TUESDAY AS SURFACE TROUGH SLOWLY MOVES EAST ACROSS WESTERN GREAT
LAKES REGION. TREATMENT OF THIS TROUGH DIFFERS...ITS SLOWER AND
STRONGER PER ECMWF...AND WEAKER AND FASTER PER GFS. THERE IS SOME
INDICATION THAT THERE MAY BE TWO TROUGHS PASSING THROUGH WITH A
COUPLE SHORT WAVES. ECMWF DOES HAVE STRONGER SHORT WAVE THAT DIGS
INTO WESTERN GREAT LAKES REGION ON TUE. LATER FORECASTS MAY HAVE TO
GO LIKELY POPS.
WILL KEEP PREVIOUS FORECAST OF CHANCE OF SHOWERS AND MAYBE A STORM
OR TWO GOING FOR MONDAY INTO TUESDAY.
&&
.AVIATION...
/00Z TAFS/...VFR CU FIELD IN FAR ERN WI EXPECTED TO DISSIPATE
THIS EVENING. THIS TREND ALREADY UNDERWAY. NUMEROUS MVFR VSBYS
WITH SMOKE PLUME IN ERN WI. WILL CARRY SOME OF THIS INTO THE
EVENING HOURS BUT SOME IMPROVEMENT UPSTREAM IN NRN WI WITH WINDS
TURNING MORE WESTERLY AHEAD OF COLD FRONT. BUFKIT SHOWING MID DECK
INCREASING LATER IN THE NIGHT INTO WEDNESDAY MORNING WITH UPPER
JET ACTION. FRONT EXPECTED TO BE A DRY FRONT WITH LITTLE IN THE
WAY OF LOW LEVEL MOISTURE TO WORK WITH. NORTHWEST WINDS ILL
INCREASE A BIT ESPECIALLY WITH DAYTIME MIXING.
&&
.MARINE...TIGHTENING PRESSURE GRADIENT AND SECONDARY SURGE OF COLD
AIR LATER TONIGHT AND WED MRNG WILL CREATE MORE UNSTABLE CONDITIONS
OVER NEAR SHORE WATERS AS LAKE SFC TEMP REMAINS AROUND 20C. THESE
UNSTABLE CONDITIONS WL LIKELY LEAD TO NORTHWEST WIND GUSTS REACHING
SMALL CRAFT ADVY LEVELS. TRAJECTORY TURNS MORE NORTHERLY ON
THURSDAY...THOUGH GRADIENT SLACKENS/SPEEDS DROP OFF...BUT STILL
EXPECT DECENT WAVE ACTION WITH FAVORABLE FETCH AND MODERATE WIND
SPEEDS OVER THE LAKE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 9 AM WEDNESDAY TO 7 PM CDT THURSDAY
FOR LMZ643>646.
&&
LONG TERM...34
SHORT TERM/AVIATION/MARINE...10Hazardous weather outlook, Sep 13, 10:10 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1010 AM CDT TUE SEP 13 2011 WIZ046-047-051-052-056>060-062>072-140900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1010 AM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF FROST ARE POSSIBLE OVER SOUTH CENTRAL AND PORTIONS OF SOUTHEAST WISCONSIN AWAY FROM LAKE MICHIGAN WEDNESDAY NIGHT AND AGAIN THURSDAY NIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NEXT MONDAY AS LOW PRESSURE AND A COOL FRONT CROSS THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LMZ643>646-140900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1010 AM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA WEDNESDAY AND WEDNESDAY NIGHT AS A REINFORCING PUSH OF COLD AIR SLIDES SOUTHWARD ACROSS THE WARMER WATERS OF LAKE MICHIGAN. WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Sep 13, 1:03 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 103 PM CDT TUE SEP 13 2011 WIZ046-047-051-052-057>060-063>066-068>072-140100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... PORT WASHINGTON...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...MONROE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 103 PM CDT TUE SEP 13 2011 ...SMOKE FROM NORTHEAST MINNESOTA WILDFIRE INVADING WISCONSIN... SOUTHERN WISCONSIN IS EXPERIENCING THE EFFECTS OF SMOKE FROM THE WILDFIRE BURNING IN THE BOUNDARY WATERS CANOE AREA IN NORTHEAST MINNESOTA. THE SMOKE IS BEING DISPERSED OVER WISCONSIN BY NORTHERLY WINDS FLOWING AROUND A CENTER OF HIGH PRESSURE OVER THE NORTHERN PLAINS. THE SMOKE WILL PERSIST FOR THE REST OF THE DAY AND LIKELY INTO THE EVENING. EXPECT HAZY SKIES AND A DISTINCT BURNING ODOR. SOME RESIDENTS WISCONSIN HAVE REPORTED DIFFICULTY BREATHING...IRRITATED EYES AND HEADACHES AS A RESULT OF THE SMOKE. A WEATHER SPOTTER NEAR HARTFORD HAS REPORTED NOTICEABLE AMOUNTS OF ASH BEING DEPOSITED ON CARS. AIR QUALITY WILL LIKELY REMAIN UNHEALTHY AT TIMES IN PARTS OF SOUTHERN WISCONSIN THIS AFTERNOON AND EVENING. CHILDREN...ELDERLY PEOPLE...INDIVIDUALS WITH RESPIRATORY AND CARDIAC PROBLEMS...OR ANYONE ENGAGED IN STRENUOUS OUTDOOR ACTIVITIES FOR A PROLONGED PERIOD OF TIME...SHOULD USE CAUTION. WIMBERLEY
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.